MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 27GA 7/8IN ECG BLT; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 27GA 7/8IN ECG BLT; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 302891
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.Investigation summary: it was reported that a black foreign body was released from the cannula.To aid in the investigation, one video was provided for evaluation by our quality team.The video shows a needle going through what appears a transparent bubble.Then, inside of it, a solution is expelled creating black bubbles.A device history record review was completed for provided material number 302891, lot number 9149539.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.The last three years of complaints for this product were reviewed and this is the first complaint for this and similar defects.Based on the investigation and with the video sample analysis the symptom reported by the customer is confirmed, but without the physical sample analysis, a probable root cause could not be offered.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the needle 27ga 7/8in ecg blt had a loose, black thread on it during surgery.The following information was provided by the initial reporter: "during a surgery the cannula loose a foreign body (black thread shape).".

Brand Name
NEEDLE 27GA 7/8IN ECG BLT
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12442966
Report Number1911916-2021-00956
Device Sequence Number3891179
Product Code FMI
UDI-Device Identifier50382903028912
UDI-Public50382903028912
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number302891
Device Catalogue Number302891
Device Lot Number9149539
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1